Skip to main content
main-content

01.12.2011 | Case report | Ausgabe 1/2011 Open Access

International Journal of Emergency Medicine 1/2011

Datura stramonium L. poisoning in a geophagous child: a case report

Zeitschrift:
International Journal of Emergency Medicine > Ausgabe 1/2011
Autoren:
Asma Bouziri, Asma Hamdi, Aida Borgi, Sarra Bel Hadj, Zohra Fitouri, Khaled Menif, Nejla Ben Jaballah
Wichtige Hinweise

Competing interests

The authors declare that they have no competing interests.

Authors' contributions

AB, AH and AB drafted the manuscript, SBH and ZF participated in the collection of the bibliography, KM and NBJ participated in the design of the study and coordination of the manuscript. All authors read and approved the final manuscript.

Abstract

Datura stramonium L. (DS) is a wild-growing plant widely distributed and easily accessible. It contains a variety of toxic anticholinergic alkaloids such as atropine, hyoscamine, and scopolamine. Voluntary or accidental ingestion can produce severe anticholinergic poisoning. We report an unusual case of DS intoxication occurring in a geophagous young child after accidental ingestion of the plant. Our case is original because of the young age of the victim and the underlying geophagia facilitating the occurrence of poisoning.
Literatur
Über diesen Artikel

Weitere Artikel der Ausgabe 1/2011

International Journal of Emergency Medicine 1/2011 Zur Ausgabe